Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 215, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 2, 2004, 8:16 PM CDT for Dallas County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 8:16 PM CDT (01:16 UTC)
- Expired
- Jul 2, 2004, 9:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dallas County, MO
The radar
The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 030116
SVRSGF
MOC059-030200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 PM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DALLAS COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 900 PM CDT.
* AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF FAIR GROVE...OR
17 MILES SOUTHEAST OF BOLIVAR...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
DALLAS COUNTY...INCLUDING THE TOWNS OF OLIVE...FOOSE...MARCH...
CHARITY AND LONG LANE.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
LAT...LON 3780 9320 3743 9319 3742 9309 3749 9307
3751 9287 3784 9287
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:25 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 2, 3:25 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT FRI JUL 2 2004 .DISCUSSION... BANDS OF THUNDERSTORMS SPIRALING AROUND THE UPPER LOW OVER EASTERN KS. ONE SUCH BAND IS MOVING NORTHEAST OF THE CWA...WHILE ADDTIONAL THUNDERSTORMS HAVE DEVELOPED SOUTH OF THE LOW OVER SE KS. COMPLEX OF STORMS THAT MOVED THROUGH SW MO/NW AR/NE OK HAS HELPED STABILIZE MUCH OF THE REGION THROUGH MID AFTERNOON...BUT CLEAR SLOT MOVING INTO THE WESTERN CWA SHOULD DESTABILIZE SE KS WESTERN MO LATE THIS AFTERNOON. ALTHOUGH THE ACTIVITY WILL LIKELY DIE OFF/DIE DOWN THIS EVENING...STRENGTHENING LOW LEVEL FLOW AND COOLING MIDLEVELS SHOULD ALLOW ADDTIONAL STORMS TO REDEVELOP LATE TONIGHT. SKINNY CAPE OF AROUND 1500 J/KG MAY ALLOW AN ISOLATED SEVERE STORM TO DEVELOP...BUT GIVEN PRECIPITABLE WATER VALUES OF 1.7-1.8...HEAVY RAIN AND POSSIBLE FLOODING IS THE MAIN CONCERN. TOYED WITH THE IDEA OF A FLOOD WATCH...BUT LIKE THE LAST COUPLE OF DAYS...MAY BE HARD TO PLACE WHERE THE HEAVIEST RAIN WILL DEVELOP. WILL MENTION LOCALLY HEAVY RAINFALL IN THE ZONE FCST (ALREADY IN THE HWO). WESTERN COUNTIES HAVE RECEIVED THE HEAVIEST AND MOST RECENT WIDESPREAD RAIN...AND WILL BRIEF THE EVENING SHIFT ABOUT MONITORING RAINFALL TRENDS. UPPER LOW WILL CONTINUE TO MOVE EAST ACROSS THE AREA SATURDAY...AND WOULD EXPECT RAIN THREAT TO GRADUALLY EASE FROM WEST TO EAST DURING THE DAY. WEAK SHORTWAVE RIDGE WILL BUILD INTO THE AREA SAT NIGHT AND SUNDAY...BUT ANOTHER IN A SERIES OF SHORTWAVES MAY BEGIN TO AFFECT THE AREA SUN EVENING/SUN NIGHT. HAVE RAISED RAIN CHANCES A BIT SUNDAY NIGHT. THE SHORTWAVE CONGA LINE CONTINUES INTO EARLY NEXT WEEK AND CANT RULE OUT RAIN CHANCES THOROUGH MIDWEEK. ECMWF AND GFS IN REASONABLE AGREEMENT THROUGH 00Z WED BY MOVING MIDLEVEL CLOSED UPPER LOW THROUGH THE NORTHERN PLAINS/UPPER MIDWEST WITH SMALLER SCALE SHORTWAVES MOVING W-E THROUGH THE CENTRAL PLAINS. IN GENERAL...RAIN CHANCES WILL SHIFT NORTHWARD FOR LATE MON/EARLY TUE AS WARM FRONT LIFTS NORTH OF THE AREA...BUT AS SFC LOW MOVES THROUGH THE CORN BELT TUE...FRONT SHOULD MOVES BACK INTO THE AREA. ALL-IN-ALL...SHOULD SEE RELATIVELY ACTIVE WEATHER PATTERN THROUGH WED. && .AVIATION... GENERALLY SEEING VFR AND SCATTERED AREAS OF MVFR CEILINGS OVER THE AREA THIS AFTERNOON. BANDS OF THUNDERSTORMS SPIRALING AROUND AN UPPER LOW OVER EASTERN KANSAS WILL CONTINUE TO AFFECT THE AREA THROUGH MOST OF SATURDAY. BELIEVE WE WILL SEE SOME THUNDERSTORMS REDEVELOP OVER SOUTHEAST KS AND SOUTHWEST MO AS CONDITIONS DESTABILIZE LATE THIS AFTERNOON. ANOTHER MORE ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA LATE TONIGHT AS LOW LEVEL WINDS STRENGTHEN AHEAD OF A COLD FRONT MOVING SLOWLY EAST INTO SOUTHERN MO. WOULD EXPECT CEILINGS TO LOWER TO MVFR/AREAS OF IFR AFTER MIDNIGHT WITH THE MORE ORGANIZED CONVECTION. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE KS...NONE DSA/WFO SGF
Hazardous weather outlook, Jul 2, 7:50 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 750 PM CDT FRI JUL 2 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 750 PM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SEVERE THUNDERSTORMS. SOME STORMS WILL BE CAPABLE OF DAMAGING WINDS THIS EVENING. EXCESSIVE RAINFALL AND FLOODING WILL ALSO BE POSSIBLE WITH SOME STORMS. AREAS AFFECTED AND TIMING: THIS EVENING...SEVERE THUNDERSTORMS WILL MOVE THROUGH PORTIONS OF SOUTHWEST MISSOURI PRODUCING DAMAGING WINDS AND TORRENTIAL RAINFALL. THROUGH 9 PM...THE STRONGEST STORMS WILL AFFECT AREAS FROM SPRINGFIELD SOUTH AND SOUTHWEST TO CASSVILLE..PINEVILLE...AND BRANSON. ADDITIONAL STRONG STORMS WILL BE POSSIBLE LATE TONIGHT AS A COLD FRONT MOVES SLOWLY EAST IN TO WESTERN PORTIONS OF THE OUTLOOK AREA. DISCUSSION: A SLOW MOVING STORM SYSTEM OVER EASTERN KANSAS WILL SLOWLY MOVE INTO MISSOURI LATE TONIGHT AND SATURDAY. BANDS OF STRONG TO SEVERE THUNDERSTORMS MOVING AROUND THIS STORM CENTER HAVE PRODUCED STRONG TO SEVERE THUNDERSTORMS...WITH ONE OF THESE BANDS MOVING THROUGH SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY THIS EVENING. ADDITIONAL STORMS WILL BE POSSIBLE LATE TONIGHT AS LOW LEVEL WINDS INCREASE AND STORMS REDEVELOP NEAR A COLD FRONT OVER SOUTHEAST KANSAS AND WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SLOW MOVING STORM SYSTEM NOW OVER EASTERN KANSAS WILL MOVE WEST TO EAST THROUGH THE OUTLOOK AREA LATE TONIGHT AND SATURDAY. ADDITIONAL HEAVY RAIN PRODUCING THUNDERSTORMS WILL BE POSSIBLE...MAINLY THROUGH EARLY AFTERNOON. A SERIES OF WEAK DISTURBANCES WILL PRODUCE PERIODS OF SCATTERED THUNDERSTORMS FROM LATE SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OVER PORTIONS OF SOUTHWEST MISSOURI.
In the hours before
Local storm report, Jul 2, 6:39 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT FRI JUL 02 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 2 N JOPLIN 37.11N 94.52W
07/02/2004 JASPER MO LAW ENFORCEMENT
DEPUTY REPORTED TORNADO ON GROUND AT HWY 43 AND BASELINE
ROAD
FEHLocal storm report, Jul 2, 7:05 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 PM CDT FRI JUL 02 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG JOPLIN 37.08N 94.52W
07/02/2004 JASPER MO EMERGENCY MNGR
TREES DOWN ON ROADS AND HOMES IN JOPLIN FROM 31ST TO
INDIANA RD. REPORTED BY EMERGENCY MNGR.
FEHSpecial weather statement, Jul 2, 7:08 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 708 PM CDT FRI JUL 2 2004 MOZ079-080-089-090-093>095-101>104-030500- BARRY-CHRISTIAN-DADE-DALLAS-GREENE-LAWRENCE-MCDONALD-NEWTON-POLK- STONE-TANEY- INCLUDING THE CITIES OF...BOLIVAR...BRANSON...MONETT... MOUNT VERNON...NEOSHO...OZARK AND SPRINGFIELD. 708 PM CDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 537...IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...CHRISTIAN...DADE...DALLAS...GREENE...LAWRENCE...MCDONALD... NEWTON...POLK...STONE AND TANEY. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR... BRANSON...MONETT...MOUNT VERNON...NEOSHO...OZARK AND SPRINGFIELD. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVEREWEATHER INFORMATION. && DSA
Local storm report, Jul 2, 7:31 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CDT FRI JUL 02 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG NEOSHO 36.87N 94.37W
07/02/2004 NEWTON MO LAW ENFORCEMENT
TREES DOWN ACROSS HWY 86 AND BB. REPORTED BY LAW
ENFORCEMENT.
0715 PM FLASH FLOOD NEOSHO 36.87N 94.37W
07/02/2004 NEWTON MO LAW ENFORCEMENT
NUMEROUS CITY STREETS ARE FLOODED AND IMPASSABLE.
REPORTED BY LAW ENFORCEMENT.
0715 PM HAIL NEOSHO 36.87N 94.37W
07/02/2004 0.75 INCH NEWTON MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
0715 PM TSTM WND DMG NEOSHO 36.87N 94.37W
07/02/2004 NEWTON MO LAW ENFORCEMENT
TREES DOWN ACROSS HWY CC NEAR HWY B. REPORTED BY LAW
ENFORCEMENT.
FEHLocal storm report, Jul 2, 7:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
758 PM CDT FRI JUL 02 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG MONETT 36.92N 93.92W
07/02/2004 BARRY MO EMERGENCY MNGR
TREES DOWN AND DAMAGE TO THE HIGH SCHOOL. REPORTED BY
EMERGENCY MNGR.
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:10 PM CDT | Flash Flood Warning | SGF | Lawrence | 4 hr |
| Jul 2, 7:13 PM CDT | Flash Flood Warning | SGF | Newton | 4 hr |
| Jul 2, 7:30 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 60 min |
| Jul 2, 7:33 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 42 min |
| Jul 2, 7:37 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 6 hr |
| Jul 2, 8:05 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 40 min |
| Jul 2, 8:28 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 47 min |
| Jul 2, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 42 min |
| Jul 2, 11:12 PM CDT | Flash Flood Warning | SGF | Lawrence, Newton | 6 hr |
| Jul 2, 11:31 PM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Jul 3, 1:13 AM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
| Jul 3, 1:30 AM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Jul 3, 3:25 AM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.